Up until about 6 weeks ago I’d been on Lexapro off and on for around 7 years. I’d been on various strengths, mostly around 10mg and 5mg but had a period last year of being on 20mg. In between times I also spent a few months taking mirtazapine and about 10 months on Prozac. Being relatively stable for nearly a year, I thought the time was right to say goodbye to these meds. My sex drive was little to none and weight gain was a problem too. I tapered from 20mg to 15, to 10mg ,to 5mg over the course of a few months, then to 5mg every other day for about a month. After stopping completely (about 6 weeks ago) I began taking 5-htp as I’d heard this was effective for countering the withdrawal. I’ve been taking vitamin B complex, vitamin D, Omega 3 and magnesium for years. However, about two weeks ago I started to crash badly. Crying, depressed, very anxious, feelings of guilt consuming me, etc. I went to the doctor and he suggested reinstating the Lexapro at 10mg. So, for the last 9 days I’ve been back on it at 10mg. Initially it was OK and I felt a bit better but these last couple of days have been hell again for me. I have since read that reinstating might not work (but generally, the longer you leave it, the less likely it is to work and being I only left it 5 weeks I was hopeful of it being a success). I also read that reinstating should be done at a low dose before ramping back up. Therefore, today I’ve only taken 5mg.
My questions are: are these horrible feeling my brain just readjusting to the Lexapro and is it right to reinstate at a lesser dose (i.e. the 5mg rather than the 10mg for a period)?
Any similar experiences, success stories, advice, etc. would be greatly appreciated.